MAUDE Adverse Event Report: ARTHREX, INC. 4.5 BIOCOMPOSITE FT WITH TIGERTAIL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. 4.5 BIOCOMPOSITE FT WITH TIGERTAIL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 4.5 BIOCOMPOSITE FT WITH TIGERTAIL
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a remplissage procedure the ar-1927bcft-45 (biocomposite ft with tigertail) was placed.When the surgeon pulled on the sutures to test it's integrity the eyelet broke and the repair sutures became unusable.The surgeon ran out of bone and the chose to bail on the remplissage.The anchor body remained in the patient.Additional information obtained 10/8/2020: patient bone quality is reported to have been poor.The bone had been prepared with the 3.5 pushlock punch for the 4.5 corkscrew.The anchor body was left in the patient.All four suture tails had been pulled on to test he strength of the anchor and the sultures pulled out of the anchor.Rep who was present believes the eyelet may have broke.Rep states the eyelet is not floating or in the patient but is unsure where the suture eyelet is.Sutures were removed and discarded after the case was over.A knotless suturetak pulled out of the bone prior to the corkscrew being inserted.The suturetak pulling out is reported to have been the result of the poor bone quality and, per the rep who was present, the surgeon being over zealous with his tugs.The suturetak anchor itself had no issues.Since the corkscrew was the third anchor inserted into the posterior humeral head the surgeon eventually ran out of bony real estate in the hill sachs defect.The combination of the suturetak pulling out and the ar-1927bcft-45 sutures pulling out resulted in the loss of bony real estate.The surgeon bailed on the remplissage procedure and did a labral and capsule repair.

Brand Name
4.5 BIOCOMPOSITE FT WITH TIGERTAIL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10730344
Report Number1220246-2020-02250
Device Sequence Number14317045
Product Code MAI
UDI-Device Identifier00888867096844
UDI-Public00888867096844
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number4.5 BIOCOMPOSITE FT WITH TIGERTAIL
Device Catalogue NumberAR-1927BCFT-45
Device Lot Number10284842
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;